MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE
Model Number 2030-6525-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
A patient who underwent tha on (b)(6) 2016, complained of right hip pain.X-rays revealed that the cup side was prolapsed.One screw (out of three) was found to be broken when the cup was removed.The molar floor was in metallosis.The doctor decided to leave the broken screw in place and proceeded with the operation because removing the entire screw would be too risky.After that, the operation was completed as planned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and wear/metallosis involving a hip screw was reported.Crack/fracture was confirmed via evaluation of provided photographs of the device.Wear/metallosis was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photo shows two recently explanted screws.One of the screw tips has fractured off and is not present in the photo.Nothing remarkable is observed on the other screw.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to cup malposition.Intraoperatively, fracture of one of the screws and metallosis were observed.The reported device was not returned however photographs were provided for review.The photo shows two recently explanted screws.One of the screw tips has fractured off and is not present in the photo.Nothing remarkable is observed on the other screw.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
6.5 CANCELLOUS BONE SCREW 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16513283
Report Number0002249697-2023-00243
Device Sequence Number6366617
Product Code HWC
UDI-Device Identifier07613327036992
UDI-Public07613327036992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number2030-6525-1
Device Catalogue Number2030-6525-1
Device Lot NumberN05MTR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian